MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)
Model Number MAJ-209
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not been returned for evaluation.No findings available.The cause could not be determined.No further information was reported.However, it was found that the lot number of the suction valve being used was of an older model.The customer ordered the new model of the suction valve which was found functional.The most likely cause is due to an unintended user error.Customer confirmed the suction valve will not be returned and the issue has been resolved.
 
Event or Problem Description
The customer reported to olympus that during a bronchoscopy procedure the suction valve was found loose and was popping out of the device¿s port.The intended procedure was able to be completed with the same suction valve.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information and device manufacturer date.The legal manufacturer reviewed the content of this complaint for further investigation.The legal manufacturer reported that the root cause could not be determined.The lm reviewed the manufacturing record for the device with lot number h8z04, and no abnormality or irregularity was found.The actual device was not returned for this complaint.We've tested our own suction valve (manufactured after supplier change) and confirmed that more force was required to attach to an endoscope.The lm reported that the most probable causes for the reported event are as follows: in august 2018, the mold supplier of the gray suction pipe was changed, and the manufacturing method was also changed.This change probably caused minor but negative effect on the maj-209, although it was verified to meet the specification.Compared to the previous version, the new one requires more force to attach to the endoscope, also to detach.Besides, the suction pipe easily breaks off when user applies force to pull(push) it up.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
SINGLE USE SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10011485
Report Number8010047-2020-02415
Device Sequence Number19529304
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-209
Device Lot NumberH8ZO4
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight92